MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541308
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Breast Cancer (1759); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation surgery with implantation of a 355cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient was diagnosed with stage ii/iii invasive ductal carcinoma of the left breast involving 2-3 lymph nodes (left-sided breast cancer).As a result, the patient underwent a bilateral mastectomy procedure without any reported breast implant removal.The cause for right-sided mastectomy was not provided.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the right breast prosthesis.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: mastectomy.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 30, 2024, mentor was notified that the patient presented with bilateral breast cancer and as a result, the patient underwent bilateral breast implant removal and double mastectomy on (b)(6) 2024.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: breast cancer.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 12, 2024, mentor received the following additional information: the patient was only diagnosed with left breast cancer.As a result, she underwent double mastectomy and bilateral breast implant removal without replacements.The right mastectomy and breast implant removal were performed as a preventative measure due to the left breast cancer in addition to pathology findings which identified precancerous cells in the right breast.As the mastectomy and explant procedure were performed simultaneously, surgical intervention is no longer applicable to this file.Additionally, as this file is for the right breast prosthesis, cancer is no longer applicable.Reason for device explant and/or reoperation: breast implant prophylactic removal to avoid injury.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20311584
Report Number1645337-2024-11236
Device Sequence Number8883339
Product Code FTR
UDI-Device Identifier00081317005476
UDI-Public(01)00081317005476(17)190228(10)6799106
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number3541308
Device Lot Number6799106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/30/2024
12/12/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/15/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale
Patient Weight65 KG
Patient EthnicityHispanic
Patient RaceWhite